Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 26, 2007, 7:12 PM CDT for Roger Mills County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2007, 7:12 PM CDT (00:12 UTC)
- Expired
- Sep 26, 2007, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 153 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 270013
SVROUN
OKC129-270100-
/O.NEW.KOUN.SV.W.0577.070927T0012Z-070927T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CHEYENNE...MOVING EAST AT
20 MPH. HAIL UP TO 2 INCHES IN DIAMETER AND WINDS OF 60 MPH ARE
LIKELY. A SECOND SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF DURHAM ALSO MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHEYENNE...HAMMON...REYDON AND
STRONG CITY.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.
LAT...LON 3584 10000 3567 9937 3556 9937 3555 9936
3550 9936 3550 9957 3556 9999
TIME...MOT...LOC 0012Z 292DEG 20KT 3567 9976
$$
WR1 follow-up statement
000
WWUS54 KOUN 270039
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT WED SEP 26 2007
OKC129-270100-
/O.CON.KOUN.SV.W.0577.000000T0000Z-070927T0100Z/
ROGER MILLS OK-
739 PM CDT WED SEP 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR ROGER MILLS COUNTY...
AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF STRONG CITY...MOVING EAST AT 25
MPH. A SECOND SEVERE STORM WITH LARGE HAIL WAS OVER REYDON...MOVING EAST
AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHEYENNE...HAMMON...REYDON AND
STRONG CITY.
HAIL UP TO 2 IN DIAMETER IS LIKELY.
LAT...LON 3567 9937 3556 9937 3555 9936 3551 9936
3551 9956 3550 9957 3556 9999 3578 10000
TIME...MOT...LOC 0039Z 292DEG 25KT 3559 9955
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:20 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 26, 3:20 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT WED SEP 26 2007 .DISCUSSION... ALTHOUGH THE PRECIP HAS ENDED AS DEEPER MOISTURE GETS PUSHED EAST OF THE AREA... THE LOW CLOUDS HAVE BEEN MORE PERSISTENT ACROSS SOUTHEAST QUARTER OF AREA THIS AFTN. SHOULD CONT TO SEE EROSION OF THESE CLOUDS EARLY THIS EVENING LEADING TO GOOD RADIATIONAL COOLING WITH LIGHT WINDS. WILL LIKELY SEE SOME PATCHY FOG AND PERHAPS STRATUS REDEVELOP ACROSS PARTS OF THE AREA LATE TONIGHT LINGERING INTO THU MORNING. MAY ALSO SEE A FEW SHWRS/TSTMS TO OUR WEST THIS EVENING AS LLJ/WAA DEVELOP. A FEW OF THESE MAY MOVE INTO WESTERN PORTIONS OF THE AREA OVERNIGHT. WILL KEEP LOW POPS GOING ACROSS WESTERN SECTIONS ON THU/THU NIGHT IN CLOSER PROXIMITY TO SLIGHTLY BETTER MOISTURE AND STRONGER FLOW. WILL KEEP FRI AND MUCH OF SAT DRY AS STRONGER WAVE MOVES INTO PACIFIC NW. STILL SOME DIFFERENCES IN MODELS AS TO TIMING AND LOCATION OF THE WAVE AS IT MOVES EAST ACROSS THE PLAINS. 12Z GFS DOES SLOW WAVE DOWN A LITTLE... BUT DOES KEEP MOST OF THE BETTER FORCING WELL NORTH OF OKLAHOMA AND NORTH TEXAS. GFS BRINGS SFC FRONT INTO NW OK SAT NIGHT AND THEN ACROSS MUCH OF THE AREA ON SUN. WILL INCREASE PARTS OF THE AREA TO LOW END CHANCE POPS FOR THIS TIMEFRAME. THROUGH THE FIRST HALF OF NEXT WEEK THE PATTERN REMAINS PROGRESSIVE... BUT ACTIVE WITH SEVERAL WAVES MOVING ACROSS THE CONUS. AT THIS TIME MOST CONT TO MOVE ACROSS CENTRAL AND NORTHERN PLAINS WITH SOUTHERN PLAINS RECEIVING A GLANCING BLOW. THIS WILL KEEP SFC BOUNDARIES PENETRATING INTO THE AREA AND THEN STALLING AND WASHING OUT IN THE VICINITY OF OK/N TX... WHICH WILL KEEP AT LEAST SOME OPPORTUNITY FOR PRECIP IN THE FORECAST MOST PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 61 86 60 86 / 10 10 10 10 HOBART OK 62 87 62 87 / 20 20 20 10 WICHITA FALLS TX 65 89 66 89 / 20 10 10 10 GAGE OK 57 86 60 87 / 20 20 20 10 PONCA CITY OK 56 85 57 86 / 10 10 10 10 DURANT OK 65 87 62 87 / 10 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/30
Hazardous weather outlook, Sep 26, 11:44 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT WED SEP 26 2007
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CDT WED SEP 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
LOW LEVEL MOISTURE WILL REMAIN SUFFICIENTLY DEEP TO WARRANT A SLIGHT
CHANCE FOR THUNDERSTORMS WITHIN A FRONTAL ZONE OVER SOUTHERN
OKLAHOMA THIS AFTERNOON. WIDESPREAD LOW CLOUDS WILL INHIBIT SURFACE
HEATING...AND A LACK OF CONVERGENCE NEAR THE FRONT MAY PREVENT
THUNDERSTORM DEVELOPMENT. AT MOST...ISOLATED THUNDERSTORMS COULD
FORM BETWEEN 3 AND 8 PM...WITH LITTLE IMPACT. THE MAIN HAZARD WOULD
BE CLOUD TO GROUND LIGHTNING.
LATER TONIGHT...A MODEST INCREASE IN THE LOW LEVEL JET AND
INSTABILITY ACROSS WEST TEXAS...COULD RESULT IN A FEW STORMS THAT
SUBSEQUENTLY MOVE INTO WESTERN OKLAHOMA AND NORTH TEXAS. AGAIN...THE
MAIN HAZARD WILL BE CLOUD TO GROUND LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
AN INSTABILITY AXIS WILL SET UP IN WESTERN OKLAHOMA EACH AFTERNOON
THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY...BUT
THE RISK OF SEVERE WEATHER WILL REMAIN VERY LOW. A STORM SYSTEM
PASSING NORTH OF THE REGION ON SUNDAY WILL BRING AN INCREASE IN WIND
SHEAR...ALONG WITH A WEAK COLD FRONT THAT MAY RESULT IN A SLIGHTLY
MORE ORGANIZED THUNDERSTORM EVENT. THE FRONT IS EXPECTED TO STALL
AND THEN INTERACT WITH A SECOND STORM SYSTEM PASSING NORTH OF THE
REGION. THIS INTERACTION WILL MAINTAIN A SLIGHT CHANCE FOR
THUNDERSTORMS INTO THE MIDDLE OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
CJS/BURKEIn the hours before
Special weather statement, Sep 26, 2:51 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT WED SEP 26 2007 OKZ052-262030- BRYAN OK- 251 PM CDT WED SEP 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ALBANY AT 250 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL PRODUCE TORRENTIAL RAIN...REDUCING VISIBILITY. SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO POSSIBLE. THE STORM WILL AFFECT THE AREA FROM ALBANY TO WADE...SOUTHWARD TO THE RED RIVER. BURKE
Special weather statement, Sep 26, 5:35 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 535 PM CDT WED SEP 26 2007 OKZ009-014-262315- ROGER MILLS OK-ELLIS OK- 535 PM CDT WED SEP 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 24 MILES WEST OF ARNETT AT 535 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
Local storm report, Sep 26, 6:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 1 S SHATTUCK 36.26N 99.88W
09/26/2007 E1.75 INCH ELLIS OK PUBLIC
HAIL UP TO GOLF BALL SIZE REPORTED COVERING GROUND JUST
SOUTH OF SHATTUCK. WINDSHIELDS DESTROYED. ONE PERSON
CAUGHT OUTSIDE RECEIVED MINOR INJURIES FROM THE HAIL.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 30 min |
| Sep 26, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 25 min |
| Sep 26, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 66 min |
| Sep 26, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 38 min |
| Sep 26, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 50 min |
| Sep 26, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 33 min |
| Sep 26, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 25 min |
| Sep 26, 11:34 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 26 min |
| Sep 27, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 43 min |
| Sep 27, 5:12 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Canadian, Carter and 24 more | 5 hr |
| Sep 27, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.